Still having PMR symptoms on Kevzara AND prednisone
Hello fellow PMR sufferers! I need some help from you, to find out if anyone else is experiencing what I am and if there are any 'solutions' or helpful things to do in this situation: Background: DX with PMR in June 2026. Started prednisone at 20mg and had immediate relief from PMR flare and extreme pain and inability to even walk! At 5 days doc dropped dose to 15mg and all pain returned. So he increased it to 30mg. On that for a month, then down to 20mg without return of flare. Unfortunately, I have had SEVERE reactions to the pred with multiple side-effects. So after two months he started me on Kevzara and dropped the prednisone to 17.5mg.
And here's the important bit, and my question: Since starting the Kevzara and going to 17.5mg of pred, I have continuous (not just AM) pain in my skin and subcutaneous tissues everywhere that PMR attacks the body (hips, legs, shoulders, back, etc.) the pain is not totally debilitating, but it feels as though my skin is on fire and even clothes touching is horrible! Pain in thighs makes it difficult to walk, since clothes rub on thighs!
I have only been on the Kevzara for one month, so perhaps that is the problem. Research says at least 3 months for Kevzara to be effective. But my doc (good rheumatologist) says he has never seen these symptoms before and is now blaming them on my back! Even the pain and sensitivity in the neck and shoulder area - but I only have a back problem in my lumbar area, so that can't be it!
He wants me to decrease my pred to 15 mg, because it is killing me, and I agree, but I am afraid of causing a new 'flare' of the PMR - and to be honest I'm just not sure how much more of this I can take without some relief.
Hoping someone in this support group has similar experience, guidance or help they can share with me. Thank you all so much!
Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) Support Group.
Connect

@sbgigi Note: it takes up to 3 months for Kevzara to kick in….so might be too soon to pass judgement on Kevzara. 🤔
I’m at 4 months on Kevzara, prednisone at 11mg.
And admittedly I’m on the fence. I think the Kevzara is working. I was at 15 and above on prednisone prior to May. My rheumatologist is annoyed I’ve not tapered faster but I have had times where after a few days I went back up a mg for a week or so as the symptoms started coming back. Her response is the Kevzara should have eliminated that by now.
So is that the case? It rained yesterday and I felt like crap. Not as bad as I was prior to prednisone (like others have mentioned at my worst I could not walk…completely froze up), but not good (the return of the arm and hip pain, slow to stand, and that feeling like I’m getting sick)
And I guess if that’s how it is then I live with it, with a few bad days here and there, and hope for the remission everyone speaks of.
My rheumatologist is moving so I’ll have someone new. This forum has been more helpful than she has. But I did get the Kevzara so I’m hoping it’s just taking time.
The prednisone tapering I do think is making me tired. I definitely get the full body sweats. I have not gotten the skin burning that’s mentioned here. I will continue to try tapering a mg a month.
And likewise I think this all really flared about a year ago in a way I could not ignore (which made it easier for a doctor to diagnose because the combo of symptoms are so obvious and frankly weird) due to severe stress. Though I recall some of the symptoms coming on all through last year. Especially severe headaches (which I no longer get so I’m not sure of that was GCR).
I guess I’m wondering is the Kevzara working?
-
Like -
Helpful -
Hug
3 Reactions@ethiguy I found working my joints in the morning helps . I bend my knees oin bed 10-20 times and work my arms as well. I am on Kevzara and Prednisone.
-
Like -
Helpful -
Hug
2 Reactions@eparnold0219 I do,that too…..big help
-
Like -
Helpful -
Hug
1 ReactionSkin issues may be a side effect of PMR … I was having hives off and on when diagnosed and on prednisone. Couldn’t figure out what the itching and hives were from but since I’m off the steroids and only on Kevzara I’ve had only one small episode with itching and hives in the past half year.
I was convinced the prednisone was the cause but maybe PMR can throw in some skin issues. 🤷🏻♀️
-
Like -
Helpful -
Hug
1 ReactionI’m not sure what is causing the skin issues. I think Kevzara caused some of the rashes, the burning sensation may be the PMR itself. Hard to say!
I’m giving Kevzara the full 3 months. The methotrexate, I’m not sure I will stay on it. The listed side effects do worry me, since I’m having some stomach pains that come and go. Hurts for a while then stops completely. Weird.
-
Like -
Helpful -
Hug
1 Reaction@boomermeg Thanks for the heads-up about iron levels and potential anemia. My next blood test isn't for four weeks, but will be sure to check that. And to clarify, I am not on methotrexate - only pred and Kevzara. Oh, and another eight medications to deal with the side effects of pred!! (stomach issues; dry mouth; infusion to protect bone density; sleep disturbances; etc!)
-
Like -
Helpful -
Hug
2 Reactions@ga29
They do say stomach pain is cause for concern due to possible perforation. Might want to let Dr know at least. Hope it doesn't cause anything serious and that it really helps. Blessings
@sbgigi
Wow! 8?! How long have you been on Prednisone? I'm so sorry to hear about so many meds. I was on so many meds too years ago for different issues (nothing to do with PMR), GERD-proton pump inhibitor which can lead to osteoporosis so I got off that, Neurontin for nerve pain that didn't help that pain just made me dizzy, so I got off that, and others I can't remember right now. Each one had it's own side effects that I had to say, is this really helping me or not, and then decide to
"stay or go" so to speak. It's tough. I hope you find out about Iron or anything else might be contributing to feeling cold all the time.
Blessings
@boomermeg thanks. If it hurt all the time I would be worried about that, but it comes and goes?
I just had my bloodwork done the other day.
I want to stop taking the methotrexate, and just take the kevzara and pred.
The doctor wants me to keep taking all 3 until I've reduced the pred.
I just read the possible side effects from the MXT - it sounds like everything I'm having is on that list.
Vision problems, headaches, stomach pain, bone pain, dizziness, hair loss, mouth sores, signs of anemia, skin discoloration, it goes on and on. Most people won't get these problems, though.
-
Like -
Helpful -
Hug
1 Reaction